Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

On keflex after surgery. Had drug rah. Dry skin with itching. What can be done?

I recently had surgery and was placed on a week of keflex, then doxycycline and clindamycin - while on these i got a drug rash and stopped taking them after 6 days then i was placed on zyvox for a week. Im finally off all these meds for about 1.5 weeks now and itching with extremely dry skin which gets quite red when i scratch. I am using bath oils and lotions but can not seem to get relief.
Asked On : Sun, 31 Mar 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi, thanks for your query.

For dry itchy skin you may do as follows:
-use a oat meal based cleanser for bathing.
-bath with luke warm water instead of hot water.
-apply a good emollient cream containing shea butter or olive oil after bath and repeat it twice or thrice as required.
-avoid scratching as it initiates scratch-itch cycle which increases the intensity of itching. Take oral anti hisatmine like fexofenadine or levocetrizine by prescription.
-Drink about 2-3 litres of water per day.
-You may use a calamine lotion or over the more itchy areas as it gives a soothing effect.

Hope this helps you.
Answered: Mon, 24 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor